Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 152, NWS Charleston, SC

June 16, 2009Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 16, 2009, 4:56 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2009, 4:56 PM EDT (20:56 UTC)
Expired
Jun 16, 2009, 5:35 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 16, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT TUE JUN 16 2009

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT INTO WEDNESDAY.
THE FRONT WILL STALL AND DISSIPATE SOUTH OF THE REGION BY LATE
WEEK...AND AN UPPER LEVEL RIDGE WILL BUILD INTO THE AREA LATE WEEK
INTO THIS WEEKEND. A COLD FRONT WILL APPROACH THE AREA LATE IN THE
WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS EXPECTED...THE TUESDAY AFTERNOON SURFACE MESOANALYSIS REVEALED A
COMPLEX REGIME FEATURING NUMEROUS MESOSCALE BOUNDARIES ACROSS THE
REGION AND A SYNOPTIC COLD FRONT APPROACHING THE AREA FROM THE N/NE.
MEANWHILE...A COUPLE OF SHORTWAVES WERE NOTED ON WATER VAPOR IMAGERY
WITHIN THE NW FLOW ALOFT...ADVANCING THROUGH/APPROACHING SC COUNTIES.

THE COMBINATION OF AMPLE INSTABILITY...CONVERGENCE ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE AND CONVECTIVE OUTFLOW
BOUNDARIES AND SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL
CONTINUE TO SUPPORT THUNDERSTORMS THIS AFTERNOON.

AS SHORTWAVES ROTATE THROUGH THE REGION...THUNDERSTORMS SHOULD
REMAIN MOST NUMEROUS ACROSS SC COUNTIES...ESPECIALLY COLLETON COUNTY
EAST THROUGH THE CHARLESTON TRI-COUNTY AREA...ALONG THE SEA BREEZE
AND AHEAD OF THE COLD FRONT. THUS...MAINTAINED LIKELY POPS THERE
INTO EARLY EVENING. FARTHER SOUTH/WEST...DESPITE STRONG INSTABILITY
TRENDS EVIDENT ON VISIBLE/WATER VAPOR IMAGERY...IN SURFACE DEWPOINTS
AND THROUGH MLCAPE ANALYSIS SUGGEST THAT SUBSIDENCE/CAPPING MAY
GREATLY LIMIT THUNDERSTORM COVERAGE THROUGH EARLY EVENING.
THUS...TAPERED EARLY POPS SLIGHT CHANCE ACROSS S/SW COUNTIES.

SURFACE BASED LIFTED INDICES -6 TO -8 AND MLCAPES 2500-3000 J/KG
SUGGEST SUFFICIENT INSTABILITY TO SUPPORT ISOLATED PULSE SEVERE
THUNDERSTORMS WITH DAMAGING WET MICROBURSTS AND LARGE HAIL NORTH OF
THE SAVANNAH RIVER...ESPECIALLY AT THE ONSET OF CONVECTION AND WHERE
THUNDERSTORMS ENCOUNTER BOUNDARIES WHICH PROMOTE ROTATING/ENHANCED
UPDRAFTS. HOWEVER...DUE TO THUNDERSTORM COVERAGE/ASSOCIATED CLOUD
COVER THE PRIMARY THREAT FROM THUNDERSTORMS ACROSS SC COUNTIES WILL
TRANSITION TO A LOCALIZED FLASH FLOOD THREAT AS PWATS REMAIN 1.75-2
INCHES. THUS...MAINTAINED A MENTION OF HEAVY RAIN ACROSS SC COUNTIES
INTO EARLY EVENING.

OVERNIGHT...THE COLD FRONT WILL ADVANCE INTO THE REGION. IN THE WAKE
OF THIS FEATURE...LOW CLOUDS MAY BECOME WIDESPREAD ACROSS THE N 1/2
OF THE FORECAST AREA...AS WAS THE CASE UPSTREAM TUESDAY MORNING.
MEANWHILE...LATE TUESDAY AFTERNOON AN MCS WAS ROLLING EAST AND WAS
APPROACHING THE SOUTHERN APPALACHIANS. IF THIS COMPLEX HOLDS
TOGETHER TO PUSH EAST OF THE MOUNTAINS...THUNDERSTORMS COULD PUSH
THROUGH OR JUST NORTH OF NORTHERN COUNTIES OVERNIGHT.
FURTHER...DESPITE A DIURNAL WEAKENING TREND EXPECTED EARLY THIS
EVENING...THE COLD FRONT COULD PRODUCE A FEW ADDITIONAL
SHOWERS/THUNDERSTORMS OVERNIGHT. THUS...MAINTAINED SLIGHT CHANCE TO
CHANCE POPS ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE ALTAMAHA RIVER
WEDNESDAY...PUSHING A SHALLOW/SLIGHTLY COOLER AIRMASS INTO THE
REGION. HOWEVER...SIGNIFICANT DRYING IS NOT EXPECTED...AND DESPITE
INCREASED CLOUD COVER WARMING/DESTABILIZATION AND ADDITIONAL
SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL SUPPORT ANOTHER
ROUND OF DIURNAL SHOWERS/THUNDERSTORMS...WHICH WILL INITIATE NEAR
THE SEA BREEZE AND ALONG ANY DIFFERENTIAL HEATING/RESIDUAL OUTFLOW
BOUNDARIES ACROSS THE REGION. ACROSS SE GA...EXPECT AN INCREASED
POTENTIAL FOR THUNDERSTORMS AS COMPARED TO THE PAST COUPLE OF DAYS.

THURSDAY HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S FAR
NORTH TO THE LOWER 90S SOUTH. THICKER CLOUD COVER COULD HOLD
TEMPERATURES A FEW DEGREES LOWER THAN EXPECTED...ESPECIALLY ACROSS
NORTHERN COUNTIES.

WEDNESDAY NIGHT...EXPECT ANOTHER ROUND OF DIURNAL WEAKENING/
DISSIPATION OF SHOWERS/THUNDERSTORMS. HOWEVER...12Z GUIDANCE
CONTINUES TO SUGGEST THE POTENTIAL FOR ADDITIONAL/NOCTURNAL
CONVECTION TO SPILL E/SE INTO OR JUST N OF N COUNTIES
OVERNIGHT...THUS MAINTAINED SLIGHT CHANCE POPS THERE. ALSO...WITH A
LIGHT FLOW REGIME/AMPLE LOW LEVEL MOISTURE WITHIN THE REMNANTS OF
THE SHALLOW POST FROPA AIRMASS...STRATUS/FOG COULD DEVELOP
OVERNIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A HOT AND HUMID WEEKEND IS IN STORE AS HIGH PRESSURE AT THE SURFACE
AND ALOFT BUILD INTO THE AREA. TEMPERATURES ARE EXPECTED TO BE IN
THE MID TO UPPER 90S FRIDAY THROUGH SUNDAY. HEAT INDEXES NEAR 105
EXPECTED FRIDAY THROUGH SUNDAY. HPC AND ECMWF ARE IN AGREEMENT WITH
KEEPING THIS FEATURE OVER US EARLY IN THE WEEKEND THEN BRINGING IN A
COLD FRONT AND STALLING OVER THE AREA MON. 12Z RUN OF GFS AND NAM
ARE PUSHING THE COLD FRONT THROUGH OVER THE WEEKEND BUT DUE TO THIS
AIRMASS COMING IN...BELIEVE THIS WILL BE HARD TO DO AND HAVE GONE
WITH THE ECMWF. DO NOT WANT TO MAKE ANY SIGNIFICANT CHANGES AT THIS
TIME AS ITS ON THE FIRST RUN OF THIS SOLUTION. HAVE CONTINUED SLIGHT
CHANCE TO CHANCE POPS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY
NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AT KCHS...THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON APPEARS
HIGH...AND THIS IS REFLECTED WITHIN THE 18Z TAFS. EXPECT
AMENDMENTS TO FINE TUNE FORECASTS TO ACCOUNT FOR ONGOING
CONVECTIVE TRENDS. TONIGHT...A COLD FRONT WILL PUSH SOUTH OF THE
REGION. UPSTREAM TUESDAY MORNING...IFR/MVFR CEILINGS WERE
COMMON... AND THE SHALLOW/MOIST POST FROPA AIRMASS SHOULD SUPPORT
STRATUS AND LIGHT FOG. INTRODUCED IFR CEILINGS AND MVFR VISIBILITY
DURING THE 9Z-14 TIME FRAME. THEN...WITH WARMING...EXPECT
IMPROVEMENT THROUGH MVFR TO VFR CEILINGS WEDNESDAY...ALTHOUGH
TIMING OF IMPROVEMENT REMAINS IN DOUBT. THEN...THE POTENTIAL FOR
CONVECTION JUSTIFIES A MENTION OF CBS STARTING AT 16Z WEDNESDAY.

AT KSAV...THUNDERSTORMS WILL MOST LIKELY REMAIN N OF THE TERMINAL
THIS AFTERNOON/EVENING...THUS ONLY MENTIONED CB IN THE FORECAST.
HOWEVER...CANNOT RULE OUT AN ISOLATED THUNDERSTORM IN THE VICINITY
OF KSAV...AND WILL AMEND AS NEEDED. IN THE WAKE OF COLD FROPA LATE
TONIGHT INTO WEDNESDAY MORNING...A PERIOD OF MVFR CEILING AND/OR
VISIBILITY IS EXPECTED...FOLLOWED BY A RETURN TO VFR CONDITIONS
WEDNESDAY. MEANWHILE...THE POTENTIAL FOR THUNDERSTORMS AT KSAV
APPEARS GREATER WED...THUS INCLUDED A MENTION OF CBS STARTING AT
16Z.

EXTENDED AVIATION OUTLOOK...LOW LEVEL MOISTURE AND/OR LINGERING
CONVECTION MAY PRODUCE MVFR CONDITIONS WED NIGHT. MAINLY VFR
CONDITIONS SHOULD PREVAIL AT BOTH KSAV/KCHS WITH DIMINISHED
CHANCES FOR SHOWERS AND TSTMS LATE WEEK INTO SAT.

&&

.MARINE...
INTO THIS EVENING...A WEAK PRESSURE PATTERN WILL PERSIST OVER THE
COASTAL WATERS. THEN...AS HIGH PRESSURE OVER NEW ENGLAND EXPANDS...A
COLD FRONT WILL ADVANCE THROUGH THE WATERS OVERNIGHT INTO EARLY
WEDNESDAY. IN THE WAKE OF THIS COLD FRONT...WINDS WILL TURN TOWARD
THE N/NE AND WILL INCREASE...TO 10-15 KNOTS WITHIN NEARSHORE WATERS
AND TO 15-20 KNOTS BEYOND 20 NM BY EARLY WEDNESDAY. THESE STRONGER
WINDS WILL PUSH SEAS INTO THE 2-4 FT RANGE. AFTER THE INITIAL SURGE
OF N/NE WINDS...THE SURFACE PRESSURE GRADIENT SHOULD GRADUALLY
RELAX...ALLOWING E/NE WINDS TO DIMINISH AND SEAS TO SUBSIDE
WEDNESDAY NIGHT. HOWEVER...IF OFFSHORE LOW PRESSURE REMAINS IN PLACE
AS SUGGESTED BY THE NAM...N/NE WINDS MAY BECOME A BIT STRONGER THAN
EXPECTED...PERHAPS APPROACHING SCA THRESHOLDS BEYOND 20 NM...AND
THESE STRONGER WINDS/ELEVATED SEAS COULD PERSIST THROUGH WEDNESDAY
NIGHT.

FAIRLY TRANQUIL CONDITIONS WILL CONTINUE FOR THE COASTAL WATERS
THROUGH THE EXTENDED. WINDS WILL BE A BIT OF A CHALLENGE LATE IN THE
WEEK WITH THE LOCATION OF THE BOUNDARY. WINDS AND SEAS WILL REMAIN
UNDER SMALL CRAFT ADVISORY AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 16, 4:18 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT TUE JUN 16 2009

SCZ040-042>045-047>051-171000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
418 PM EDT TUE JUN 16 2009

...SLIGHT RISK OF SEVERE WEATHER INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE WEATHER...NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHERN SOUTH CAROLINA INTO THIS EVENING. ANY THUNDERSTORMS MAY
PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. ALSO...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING
STRAIGHT-LINE WINDS AND PERHAPS EVEN HAIL THE SIZE OF PENNIES OR
LARGER. THE HIGHEST POTENTIAL FOR EXCESSIVE RAINFALL AND SEVERE
WEATHER WILL CONTINUE UNTIL 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 POSSIBLE. HEAT
ADVISORIES COULD EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>141-171000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
418 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 POSSIBLE. HEAT
ADVISORIES COULD EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-171000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
418 PM EDT TUE JUN 16 2009

...SLIGHT RISK OF SEVERE WEATHER INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE WEATHER...THUNDERSTORMS WILL CONTINUE TO IMPACT COASTAL
WATERS ADJACENT TO SOUTH CAROLINA INTO THIS EVENING. ISOLATED
THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL THE SIZE OF
PENNIES OR LARGER...MAINLY BEFORE 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-171000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
418 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 3:51 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT TUE JUN 16 2009

SCZ045-162045-
BERKELEY-
351 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH
445 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAINT STEPHEN TO EASTERN LAKE MARION...OR ALONG A LINE
EXTENDING FROM SAINT STEPHEN TO 15 MILES WEST OF SAINT STEPHEN...
MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...EASTERN LAKE
MARION...EADYTOWN...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL
BE IMPACTED THROUGH 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

33
Special weather statement, Jun 16, 3:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT TUE JUN 16 2009

SCZ043-044-162030-
DORCHESTER-INLAND COLLETON-
357 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND
NORTHWESTERN DORCHESTER COUNTIES THROUGH 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF DUNCAN CHAPEL TO SMYLY...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF INDIAN FIELD TO 12 MILES NORTHWEST OF
WALTERBORO...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE...ROUND O...SAINT GEORGE...
SMOAKS AND WALTERBORO WILL BE IMPACTED THROUGH 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&
Local storm report, Jun 16, 4:06 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FUNNEL CLOUD     NORTH CHARLESTON        32.85N 79.97W
06/16/2009                   CHARLESTON         SC   OTHER FEDERAL

            LONG HORIZONTAL FUNNEL WELL ABOVE GROUND LEVEL OBSERVED
            ABOUT 0.8 MILES DUE W OF PIER ROMEO ON THE OLD NAVY
            BASE...LASTING ABOUT 9 MINUTES. OBSERVED BY NOAA COASTAL
            SERVICES CENTER EMPLOYEES.

&&

JPC
Special weather statement, Jun 16, 4:07 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE JUN 16 2009

SCZ045-162030-
BERKELEY-
407 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH
430 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR NORTHERN LAKE
MOULTRIE...OR ABOUT 8 MILES SOUTHWEST OF SAINT STEPHEN...MOVING
SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...NORTHERN LAKE
MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL
BE IMPACTED THROUGH 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. THERE IS WEAK
ROTATION IN THIS STORM...AND WATERSPOUTS ARE POSSIBLE ON PARTS OF LAKE
MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. STEER CLEAR OF ALL STORMS AND WATERSPOUTS.
SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING.
REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK
BY LIGHTNING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES...OR IF YOU OBSERVE A WATERSPOUT.

&&

33
Special weather statement, Jun 16, 4:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT TUE JUN 16 2009

SCZ040-042-043-162045-
ALLENDALE-HAMPTON-INLAND COLLETON-
413 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON...NORTH
CENTRAL HAMPTON AND EAST CENTRAL ALLENDALE COUNTIES THROUGH 445 PM
EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR JENNYS...OR ABOUT 11
MILES NORTH OF HAMPTON...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND ALMEDA INTERSECTION...ASHTON...CROCKETVILLE...
ISLANDTON...MILEY AND VARNVILLE WILL BE IMPACTED THROUGH 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&
Local storm report, Jun 16, 4:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     SAINT GEORGE            33.19N 80.58W
06/16/2009                   DORCHESTER         SC   FIRE DEPT/RESCUE

            TREE DOWN ON A MOBILE HOME NEAR INTERSECTION OF N METTS
            ST AND RAYSOR ST. EMS ON SCENE...POSSIBLE INJURIES.

0415 PM     TSTM WND DMG     GROVER                  33.10N 80.60W
06/16/2009                   DORCHESTER         SC   FIRE DEPT/RESCUE

            TREE DOWN BLOCKING QUAKER RD.

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:15 AM EDTSpecial Marine WarningCHS2 hr
Jun 16, 4:07 AM EDTSpecial Marine WarningCHS113 min
Jun 16, 3:21 PM EDTSpecial Marine WarningCHS84 min
Jun 16, 4:44 PM EDTSpecial Marine WarningCHS65 min
Jun 16, 5:22 PM EDTSpecial Marine WarningCHS113 min
Jun 16, 7:32 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham58 min
Jun 16, 7:56 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham42 min
Jun 16, 7:59 PM EDTSpecial Marine WarningCHS2 hr
Jun 16, 4:08 AM EDTAreal Flood AdvisoryCHSCharleston74 min
Jun 16, 3:05 PM EDTSevere Thunderstorm WarningCHSCharleston40 min
Jun 16, 4:07 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester53 min
Jun 16, 4:32 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min
Jun 16, 5:06 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton24 min
Jun 16, 5:14 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston31 min
Jun 16, 5:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton64 min
Jun 16, 5:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Jun 16, 6:31 PM EDTSevere Thunderstorm WarningCHSBeaufort59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.